Main Article Content
For a non-negative continuous random variable , Chaudhry and Zubair (2002, p. 19) introduced a probability distribution with a completely monotonic probability density function based on the generalized gamma function, and called it the Macdonald probability function. In this paper, we establish various basic distributional properties of Chaudhry and Zubair’s Macdonald probability distribution. Since the percentage points of a given distribution are important for any statistical applications, we have also computed the percentage points for different values of the parameter involved. Based on these properties, we establish some new characterization results of Chaudhry and Zubair’s Macdonald probability distribution by the left and right truncated moments, order statistics and record values. Characterizations of certain other continuous probability distributions with completely monotonic probability density functions such as Mckay, Pareto and exponential distributions are also discussed by the proposed characterization techniques.
This work is licensed under a Creative Commons Attribution 4.0 International License.
Authors who publish with this journal agree to the following terms:
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).
- Abramowitz, M., and Stegun, I. A. (1970). Handbook of Mathematical Functions, with Formulas, Graphs, and Mathematical Tables, Dover, New York, USA.
- Ahsanullah, M. (1995). Record Statistics, Nova Science Publishers, New York, USA.
- Ahsanullah, M. (2017). Characterizations of Univariate Continuous Distributions, Atlantis Press, Paris, France. DOI: https://doi.org/10.2991/978-94-6239-139-0
- Ahsanullah, M., and Shakil, M. (2012). A note on the characterizations of Pareto distribution by upper record values, Communications of the Korean Mathematical Society, 27 (4), 835 - 842. DOI: https://doi.org/10.4134/CKMS.2012.27.4.835
- Ahsanullah, M., Nevzorov,V. B., and Shakil, M. (2013). An Introduction to Order Statistics, Atlantis Press, Paris, France. DOI: https://doi.org/10.2991/978-94-91216-83-1
- Ahsanullah, M., Kibria, B. M. G., and Shakil, M. (2014). Normal and Student´s t Distributions and Their Applications, Atlantis Press, Paris, France. DOI: https://doi.org/10.2991/978-94-6239-061-4
- Ahsanullah, M., Shakil, M., and Kibria, B. G. (2015). Characterizations of folded student’s t distribution, Journal of Statistical Distributions and Applications, 2(1), 15. DOI: https://doi.org/10.1186/s40488-015-0037-5
- Ahsanullah, M., and Shakil, M. (2015). Characterizations of continuous probability distributions occurring in physics and allied sciences by truncated moment, International Journal of Advanced Statistics and Probability, 3 (1), 100 – 114. DOI: https://doi.org/10.14419/ijasp.v3i1.4612
- Ahsanullah, M., Shakil, M., and Kibria, B. M. (2016). Characterizations of Continuous Distributions by Truncated Moment, Journal of Modern Applied Statistical Methods, 15 (1), 316 -331. DOI: https://doi.org/10.22237/jmasm/1462076160
- Alzer, H., and Berg, C. (2002). Some classes of completely monotonic functions. Annales Academiae Scientiarum Fennicae Mathematica, 27 (2), 445 - 460.
- Alzer, H., and Berg, C. (2006). Some classes of completely monotonic functions, II, The Ramanujan Journal, 11 (2), 225 - 248. DOI: https://doi.org/10.1007/s11139-006-6510-5
- Arnold, B.C., Balakrishnan, and Nagaraja, H. N. (2005 ). First Course in Order Statistics, Wiley, New York, USA.
- Berg, C., and Forst, G. (1975). Potential theory on locally compact Abelian groups, Springer-Verlag, Berlin, Heidelberg, Germany. DOI: https://doi.org/10.1007/978-3-642-66128-0
- Chaudhry, M. A., and Zubair, S. M. (2002). On A Class of Incomplete Gamma Functions, DOI: https://doi.org/10.1201/9781420036046
- with Applications, Chapman & Hall/CRC, Boca Raton, USA.
- David, H. A., and Nagaraja, H. N. (2003). Order Statistics, Third Edition, Wiley, New York, USA. DOI: https://doi.org/10.1002/0471722162
- Feller, W. (1971). An Introduction to Probability Theory and its Applications, vol. II, John Wiley and Sons, New York, USA..
- Galambos, J., and Kotz, S. (1978). Characterizations of probability distributions. A unified approach with an emphasis on exponential and related models, Lecture Notes in Mathematics, 675, Springer, Berlin, Germany. DOI: https://doi.org/10.1007/BFb0069530
- Gradshteyn, I. S., and Ryzhik, I. M. (1980). Table of integrals, series, and products, Academic Press, Inc., San Diego, California, USA.
- Hausdorff, F. (1921). Summationsmethoden und momentfolgen. I, Mathematische Zeitschrift, 9 (1 - 2), 74 - 109. DOI: https://doi.org/10.1007/BF01378337
- Ismail, M. E., Lorch, L., and Muldoon, M. E. (1986). Completely monotonic functions associated with the gamma function and its q-analogues, Journal of Mathematical Analysis and Applications, 116 (1), 1 - 9. DOI: https://doi.org/10.1016/0022-247X(86)90042-9
- Koudou, A. E., and Ley, C. (2014). Characterizations of GIG laws: A survey, Probability surveys, Volume 11, pp. 161 - 176. DOI: 10.1214/13-PS227. DOI: https://doi.org/10.1214/13-PS227
- Kotz, S., and Shanbhag, D. N. (1980). Some new approaches to probability distributions, Advances in Applied Probability, 12, 903 - 921. DOI: https://doi.org/10.1017/S0001867800020164
- McKay, A. T. (1932). A Bessel function distribution, Biometrika, 24 (1/2), 39 - 44. DOI: https://doi.org/10.1093/biomet/24.1-2.39
- Miller, A. R. (1988). Incomplete Lipschitz-Hankel integrals of Macdonald functions, NRL Report 9112, Naval Research Laboratory, Washington D. C. 20375 - 5000, USA.
- Miller, K. S., and Samko, S. G. (2001). Completely monotonic functions, Integral Transforms and Special Functions, 12 (4), 389 - 402. DOI: https://doi.org/10.1080/10652460108819360
- Nagaraja, H. (2006). Characterizations of Probability Distributions, In Springer Handbook of Engineering Statistics (pp. 79 - 95), Springer, London, UK.
- Nevzorov, V. B. (2001). Records: Mathematical Theory, Translation of Mathematical Monograph, American Mathematical Society, Rhode Island, USA. DOI: https://doi.org/10.1090/mmono/194
- Prudnikov, A. P., Brychkov, Y. A., and Marichev, O. I. (1986). Integrals and Series, Volume 2, Gordon and Breach Science Publishers, Amsterdam, Holland.
- Shakil, M., Ahsanullah, M., and Kibria, B. G. (2018). On the Characterizations of Chen’s Two-Parameter Exponential Power Life-Testing Distribution, Journal of Statistical Theory and Applications, 17 (3), 393 - 407. DOI: https://doi.org/10.2991/jsta.2018.17.3.1
- Widder, D.V. (1941). The Laplace Transform, Princeton Univ. Press, Princeton, NJ, USA.
- Widder, D.V. (1971). An Introduction to Transform Theory, Academic Press, New York, USA.